Doctors Lounge - Chest Answers
provided on www.doctorslounge.com is designed to support, not
replace, the relationship that exists between a patient/site
visitor and his/her physician."
Back to Chest Answers List
- Sun Aug 19, 2007 10:41 pm
I'm a 19 year old white male. This is the first time I have had any trouble and my family has been healthy. I have noticed last year a tingling/vibrating in my chest if i am slouched over talking to someone. It is usually in my left side and I can feel it in my chest and my left arm. I have been able to reproduce the feeling if I am bent over and either humming or talking and am near the end of my breath.
I also all my life have experienced occasionally a sharp pain in my chest that I feel as I breathe. I have to slow down my breathing and take short breaths in order to not feel the pain. Eventually to over come it I have to take in and give out a very long and heavy breath and face the pain but after that it it gone.
I have also recently just 2 month ago felt a very heavy feeling and had pain that feels like pressure inside my chest after laughing very hard. Normally laughing doesn't do it but if I am on my knees laughing very hard I end up stopping because taking in deep breaths of air I begin to have pains that I have to stop what I am doing and control my breathing for it to go away after a few minutes.
I haven't been on any medications prior to the symptoms occuring.
| Dr. Chan Lowe
- Wed Sep 12, 2007 10:38 pm
It sounds as if you may have a case of pleurisy. This is when the lining of the lungs/chest wall becomes inflamed. Classically, pain is worse with deep breathing because the lining is forced to drag across the chest wall producing the pain.
This sounds like it has been going on for a while. Pleurisy can persist but it is a little unusual for it to be constantly present for a year. Typically it will come and go.
I would recommend you see your doctor for an evaluation to make sure everything else in the lungs is OK. If your doctor agrees it sounds like pleurisy it can be treated with anti-inflammatory medications.